About this Journal Submit a Manuscript Table of Contents
Abstract and Applied Analysis
Volume 2012 (2012), Article ID 237036, 12 pages
http://dx.doi.org/10.1155/2012/237036
Research Article

Bounded Positive Solutions for a Third Order Discrete Equation

1Liaoning Normal University, Department of Mathematics, Dalian, Liaoning 116029, China
2Dalian Hongwen Middle School, Dalian, Liaoning 116029, China
3Gyeongsang National University, Department of Mathematics and RINS, Jinju 660-701, Republic of Korea
4Dong-A University, Department of Mathematics, Pusan 614-714, Republic of Korea

Received 21 February 2012; Accepted 12 April 2012

Academic Editor: Josef Diblík

Copyright © 2012 Zeqing Liu et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

This paper studies the following third order neutral delay discrete equation , where , , , , are real sequences with for , with for and . By using a nonlinear alternative theorem of Leray-Schauder type, we get sufficient conditions which ensure the existence of bounded positive solutions for the equation. Three examples are given to illustrate the results obtained in this paper.

1. Introduction and Preliminaries

The oscillatory, nonoscillatory and asymptotic behaviors and existence of solutions for various difference equations have received more and more attentions in recent years. For details, we refer the reader to [111] and the references therein.

In 2005, M. Migda and J. Migda [10] studied the asymptotic behavior of solutions for the second order neutral difference equation where , is a nonnegative integer and . In 2008, Cheng and Chu [7] established sufficient and necessary conditions of oscillation for the second order difference equation where is the quotient of two odd positive integers and for . In 2000, Li et al. [9] gave several necessary and/or sufficient conditions of the existence of unbounded positive solution for the nonlinear difference equation where is a fixed nonnegative integer, and . In 2003, using the Leray-Schauder's nonlinear alternative theorem, Agarwal et al. [1] presented the existence of nonoscillatory solutions for the discrete equation where are fixed nonnegative integers, and is continuous. In 1995, Yan and Liu [11] proved the existence of a bounded nonoscillatory solution for the third order difference equation by utilizing the Schauder's fixed point theorem. In 2005, Andruch-Sobio and Migda [2] studied the third order linear difference equations of neutral type and obtained sufficient conditions under which all solutions of (1.6) are oscillatory.

The aim of this paper is to study the following third order neutral delay discrete equation where are real sequences with for , with for and . By making use of the Leray-Schauder's nonlinear alternative theorem, we establish the existence results of bounded positive solutions for (1.7), which extend substantially Theorem 2 in [11]. Three nontrivial examples are given to illustrate the superiority and applications of the results presented in this paper.

Let us recall and introduce the below concepts, signs and lemmas. Let and denote the sets of all real numbers, integers and positive integers, respectively, and stand for the Banach space of all bounded sequences on with norm For any constants , put It is easy to verify that is a nonempty closed convex subset of and is a nonempty open subset of .

By a solution of (1.7), we mean a sequence with a positive integer such that (1.7) holds for all .

For any subset of a Banach space , let and denote the closure and boundary of in , respectively.

Lemma 1.1 (see [8]). A bounded, uniformly Cauchy subset of is relatively compact.

Lemma 1.2 (Leray-Schauder's Nonlinear Alternative Theorem [1]). Let be a nonempty closed convex subset of a Banach space and be an open subset of with . Also is a continuous, condensing mapping with bounded. Then either has a fixed point in ; or there are and with .

2. Existence of Bounded Positive Solutions

Now we investigate sufficient conditions of the existence of bounded positive solutions for (1.7) by using the Leray-Schauder's Nonlinear Alternative Theorem.

Theorem 2.1. Assume that there exist constants and and satisfying Then (1.7) possesses a bounded positive solution in .

Proof. Let . It follows from (2.1)–(2.3) that there exists a positive integer sufficiently large satisfying Choose with and Note that which implies that . Define two mappings by for all .
We now show that For each , by (2.4)–(2.9), we have

We next assert that Let be an arbitrary sequence and with Since is closed, it follows that . Given . Using (2.1), (2.13) and the continuity of , we infer that there exists with satisfying

Combining (2.9) and (2.14)–(2.17), we conclude that which means that is continuous in . On the other hand, in light of (2.6) and (2.9), we get that for each which yields that is a bounded subset of . By virtue of (2.1) and (2.2), we deduce that for any , there exists satisfying which together with (2.9) gives that for any which means that is uniformly Cauchy. Thus Lemma 1.1 ensures that is a relatively compact subset of .

Let . In view of (2.3), (2.4) and (2.8), we know that which implies that which together with (2.10) and (2.12) guarantees that is a continuous, condensing mapping.

In order to show the existence of a fixed point of , we need to prove that in Lemma 1.2 does not hold. Otherwise there exist and such that . Let It is easy to verify that . Now we have to discuss two possible cases as follows:

Case  1. Let . It follows from (2.3), (2.4), (2.8) and (2.9) that which yield that which is a contradiction;

Case  2. Let . If , by (2.3), (2.4), (2.8) and (2.9), we deduce that which is impossible; if , by (2.3), (2.4), (2.8) and (2.9), we arrive at which is absurd.

Consequently Lemma 1.2 ensures that there is such that , which is a bounded positive solution of (1.7). This completes the proof.

Remark 2.2. Under the conditions of Theorem 2.1 we prove also that (1.7) has uncountably many bounded positive solutions in .
In fact, as in the proof of Theorem 2.1, for any different we conclude that for each , there exist a constant and two mappings satisfying (2.6)–(2.9) and where and are replaced by and , respectively, and has a fixed point , which is a bounded positive solution of (1.7). In order to prove that (1.7) possesses uncountably many bounded positive solutions in , we need only to prove that . It follows from (2.8), (2.9) and (2.30) that for which implies that which yields that .

Remark 2.3. If either or , then Theorem 2.1 reduces to the below results, respectively.

Theorem 2.4. Assume that there exist constants and and satisfying (2.1), (2.2) and Then (1.7) possesses a bounded positive solution in .

Theorem 2.5. Assume that there exist constants and and satisfying (2.1), (2.2) and Then (1.7) possesses a bounded positive solution in .

Remark 2.6. Theorems 2.12.5 include Theorem 2 in [11] as special cases. Examples 3.13.3 in Section 3 explain that Theorems 2.12.5 are genuine generalizations of Theorem 2 in [11].

3. Examples and Applications

Now we construct three nontrivial examples to explain the superiority and applications of Theorems 2.12.5, respectively.

Example 3.1. Consider the third order neutral delay discrete equation where is fixed. Let , It is easy to verify that (2.1)–(2.4) hold. It follows from Theorem 2.1 that (3.1) has a bounded positive solution in . However Theorem 2 in [11] is useless for (3.1).

Example 3.2. Consider the third order neutral delay discrete equation where is fixed. Let , It is clear that (2.1), (2.2) and (2.33) hold. Consequently Theorem 2.4 guarantees that (3.3) has a bounded positive solution in . But Theorem 2 in [11] is inapplicable for (3.3).

Example 3.3. Consider the third order neutral delay discrete equation where is fixed. Let , Obviously, (2.1), (2.2) and (2.34) hold. Thus Theorem 2.5 ensures that (3.5) has a bounded positive solution in . While Theorem 2 in [11] is unfit for (3.5)

Acknowledgment

The authors would like to thank the editor and referees for useful comments and suggestions. This study was supported by research funds from Dong-A University.

References

  1. R. P. Agarwal, S. R. Grace, and D. O'Regan, “Nonoscillatory solutions for discrete equations,” Computers & Mathematics with Applications, vol. 45, no. 6–9, pp. 1297–1302, 2003. View at Publisher · View at Google Scholar
  2. A. Andruch-Sobiło and M. Migda, “On the oscillation of solutions of third order linear difference equations of neutral type,” Mathematica Bohemica, vol. 130, no. 1, pp. 19–33, 2005.
  3. J. Baštinec, L. Berezansky, J. Diblík, and Z. Šmarda, “A final result on the oscillation of solutions of the linear discrete delayed equation Δx(n)=p(n)x(nk) with a positive coefficient,” Abstract and Applied Analysis, vol. 2011, Article ID 586328, 28 pages, 2011. View at Publisher · View at Google Scholar
  4. J. Baštinec and J. Diblík, “Subdominant positive solutions of the discrete equation Δu(k+n)=p(k)u(k),” Abstract and Applied Analysis, vol. 2004, no. 6, pp. 461–470, 2004. View at Publisher · View at Google Scholar
  5. J. Baštinec and J. Diblík, “Remark on positive solutions of discrete equation Δu(k+n)=p(k)u(k),” Nonlinear Analysis, vol. 63, no. 5–7, pp. e2145–e2151, 2005.
  6. J. Baštinec, J. Diblík, and Z. Šmarda, “Existence of positive solutions of discrete linear equations with a single delay,” Journal of Difference Equations and Applications, vol. 16, no. 9, pp. 1047–1056, 2010. View at Publisher · View at Google Scholar
  7. J. F. Cheng and Y. M. Chu, “Oscillation theorem for second-order difference equations,” Taiwanese Journal of Mathematics, vol. 12, no. 3, pp. 623–633, 2008.
  8. S. S. Cheng and W. T. Patula, “An existence theorem for a nonlinear difference equation,” Nonlinear Analysis, vol. 20, no. 3, pp. 193–203, 1993. View at Publisher · View at Google Scholar
  9. W. T. Li, X. L. Fan, and C. K. Zhong, “On unbounded positive solutions of second-order difference equations with a singular nonlinear term,” Journal of Mathematical Analysis and Applications, vol. 246, no. 1, pp. 80–88, 2000. View at Publisher · View at Google Scholar
  10. M. Migda and J. Migda, “Asymtotic properties of solutions of second-order neutral difference equations,” Nonlinear Analysis, vol. 63, pp. 789–799, 2005.
  11. J. Yan and B. Liu, “Asymptotic behavior of a nonlinear delay difference equation,” Applied Mathematics Letters, vol. 8, pp. 1–5, 1995.